eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Ask question       Write review       Answered/ Unanswered       Reviews       Community

Review: could Botox cause Dysphagia (Swallowing difficulty)?

Summary: Dysphagia is found among people who take Botox, especially for people who are female, 60+ old, have been taking the drug for < 1 month, also take medication Botox cosmetic, and have Torticollis.

We study 12,801 people who have side effects while taking Botox from FDA and social media. Among them, 612 have Dysphagia. Find out below who they are, when they have Dysphagia and more.

You are not alone: join a mobile support group for people who take Botox and have Dysphagia >>>

 

 

 

 

Botox

Botox has active ingredients of botulinum toxin type a. It is often used in aging changes in skin. (latest outcomes from 12,985 Botox users)

Dysphagia

Dysphagia (condition in which swallowing is difficult or painful) has been reported by people with high blood pressure, osteoporosis, pain, multiple sclerosis, depression. (latest reports from 36,356 Dysphagia patients)

On Mar, 3, 2015: 12,801 people reported to have side effects when taking Botox. Among them, 612 people (4.78%) have Dysphagia.

Trend of Dysphagia in Botox reports

Time on Botox when people have Dysphagia * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Dysphagia97.03%0.74%0.93%0.93%0.00%0.37%0.00%

Gender of people who have Dysphagia when taking Botox * :

FemaleMale
Dysphagia69.56%30.44%

Age of people who have Dysphagia when taking Botox * :

0-12-910-1920-2930-3940-4950-5960+
Dysphagia0.00%7.09%5.24%6.01%10.48%19.88%20.65%30.66%

Severity of Dysphagia when taking Botox ** :

leastmoderateseveremost severe
Dysphagia0.00%100.00%0.00%0.00%

How people recovered from Dysphagia ** :

n/a

Top conditions involved for these people * :

  1. Torticollis (220 people, 35.95%)
  2. Skin wrinkling (206 people, 33.66%)
  3. Muscle spasticity (174 people, 28.43%)
  4. Pain (120 people, 19.61%)
  5. Muscle spasms (97 people, 15.85%)

Top co-used drugs for these people * :

  1. Botox cosmetic (199 people, 32.52%)
  2. Zanaflex (84 people, 13.73%)
  3. Toprol-xl (64 people, 10.46%)
  4. Diazepam (59 people, 9.64%)
  5. Ambien (58 people, 9.48%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Get connected: join our support group of Botox and dysphagia on

Do you have Dysphagia while taking Botox?

You are not alone! Join a mobile support group:
- support group for people who take Botox and have Dysphagia
- support group for people who take Botox
- support group for people who have Dysphagia

Drugs in real world that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

  • Do botox injections for migraines possibly cause loss of effectiveness of novacaines numbing ability ?
    I received the Botox injections for migraine prevention and then within the following couple of days, I had some dental work done for a new crown. This is the first time in my life that the dentist could not effectively numb my gums . It took about 8 to 10 injections over an hour before I was finally feeling numb. My question is : does the Botox cause this problem, ie, is the botox contraindicated for Novocain ? I look forward to an educated response. Thanks someone !Snutch
  • Can you have botox injections in face when taking votrient
    I would like to know if anyone taking Votrient has had cosmetic Botox injections. If so have you had any reaction?
  • Has anyone experienced getting perioral dermatitis after botox injections?
    Approx. 1 year ago perioral dermatitis on my face occured.
    My skin was always very nice and quite resistant.
    Never suffered from eczema, acne or anything like that.
    When I tried to figure out the reason, the only thing, which comes on my mind is, I had had botox injections about month before my dermatitis started. Has anyone experienced sth similar? Thanks Adela
  • Can botox for migraines cause sleep apnea?
    I had botox injections for non-stop migraines on Sept, 3rd. Last night(3 weeks later) my throat closed off completely while sleeping at least 3 times. This is the first round of botox, but my face swelled and I had itching sensations inside my nose and chest happened approx. 2 hours after the injections. It feels like there is a flap in my throat that is closing off my air and I have to cough and gasp to get air. Anybody else have this problem?
    The doctor only injected the side of my head that the migraines are occurring, he put 2 or 3 injections in the back of my head, close to the bottom of head.
    The doctor thinks it is unrelated to the injections, but why is it happening now and not any time before the injections?
  • Can botox cause heart murmors
    I have started having heart flutters I may have had these befor I started using botox I also have underactive tyroids and i am on 25mg of tyroxine

More questions for: Botox, Dysphagia

You may be interested at these reviews (Write a review):

  • Dysphagia with flomax to move kidney stones
    I was experiencing extreme pain in right upper abdomen and was checked at the hospital and kidney stones were diagnosed. Flomax was prescribed in september 2014. I only took about 2 days worth after pain stopped. But then pain returned in December so i decided to continue taking flomax but i suddenly got stroke like complications so i went back to the hospital where they removed the kidney stones. But my dysphagia is still holding on today February 2 2015. I have seen an ent that said it looks fine and must be mechanical. I have a gastrologist appointment and a neurolist appointment coming up. Hopefully someone will give me an answer how to fix this. In the meantime i can not eat solids(no applesause ) i just chug water and cough it back up if it goes the wrong way. And the same with liquid fruit shakes which are all that i can tolerate. Thank God i have not developed pneumonia or other issues but the constant coughing is putting a toll on me. For anyone who wants tips on dealing with this just keep looking for anything that can help relieve your swallow function.
  • Botox & gi bleed 5 weeks after
    had Botox for my stroke in my leg and ankle and 5 wks. later had a severe GI Bleed.This happened twice.
  • Botox and dry eye pain
    I have severe dry eye, very painful at night, with gritty feeling 75% of the day. Drops such as gels, liquids, were used (Muro 128, genteal). Then switched to preservative free drops which have helped by 90%.

    There is research about the injection of botox into crows feet and causing dry eye. This may be reversible and I am waiting to see whether the problem subsides and my condition returns to normal. I also have the feeling that my lids have slackened and are not fitting together closely. This is another effect of botox around the eye socket, in crows feet and centrally under the lower lid.

More reviews for: Botox, Dysphagia

Comments from related studies:

  • From this study (3 years ago):

  • Unable to walk/feed self for several days, improving slowly, concerned over continued ataxia with no physician she has seen able to give prognosis

    Reply

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.